Louisiana, 2005

Damaging Wind in Louisiana, March 31, 2005

March 31, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 31, 7:15 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 31, 7:15 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST THU MAR 31 2005

.DISCUSSION...

ANOTHER ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR SAN
AUGUSTINE...SABINE...AND SHELBY COUNTIES IN E TX...AND ALL OF N LA.
ALSO ADDED HAIL WORDING TO AREAS N OF THE FRONT /IE I-20
ZONES/...AND THE WIND/HAIL COMBO FARTHER S OF THE BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  42  69 /  70  30   0   0
MLU  57  60  43  67 /  70  30   0   0
DEQ  49  57  34  67 /  70  40   0   0
TXK  50  58  42  68 /  70  30   0   0
ELD  50  57  41  67 /  70  30   0   0
TYR  52  61  40  71 /  70  20   0   0
GGG  52  60  40  71 /  70  20   0   0
LFK  55  64  41  71 /  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST
TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS...
EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT.

A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO
TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM
DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS
AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT...
WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER
LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR
STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST
AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE
20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD
ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH
LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
TONIGHT.

03

In the hours before

Local storm report, Mar 31, 11:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             10 W CASTOR             32.25N 93.34W
03/31/2005  1.00 INCH        BIENVILLE          LA   CO-OP OBSERVER

&&

JED
Local storm report, Mar 31, 11:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             CARTHAGE                32.15N 94.34W
03/31/2005  2.75 INCH        PANOLA             TX   EMERGENCY MNGR

&&

JED
Local storm report, Mar 31, 11:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     BECKVILLE               32.24N 94.46W
03/31/2005                   PANOLA             TX   EMERGENCY MNGR

            TREES DOWN.

&&

JED
Local storm report, Mar 31, 11:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     1 SSE OVERTON           32.26N 94.97W
03/31/2005                   RUSK               TX   TRAINED SPOTTER

            POWER LINES DOWN AT SCHOOL ON STATE HIGHWAY 42.

&&

JED
Local storm report, Mar 31, 11:16 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             RUSTON                  32.53N 92.64W
03/31/2005  0.88 INCH        LINCOLN            LA   TRAINED SPOTTER

&&

JED
Local storm report, Mar 31, 11:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     1 S BENTON              32.68N 93.74W
03/31/2005  69 MPH           BOSSIER            LA   TRAINED SPOTTER

&&

JED

The radar

The Shreveport radar (KSHV), 55 km away, was scanning. The volume nearest the first event began at 05:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
March 31, 11:20 PM CST
Where
Webster County, Minden
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.617, -93.283

Powerlines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480808.